Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 26, 2021, 8:41 PM CDT for Beltrami County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 26, 2021, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Grand Forks, ND
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 203 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
531 WWUS83 KFGF 270141 SPSFGF Special Weather Statement National Weather Service Grand Forks ND 841 PM CDT Mon Jul 26 2021 MNZ009-017-270230- North Beltrami MN-South Beltrami MN- 841 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BELTRAMI COUNTY UNTIL 930 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Saum, or 26 miles north of Bemidji, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blackduck around 855 PM CDT. Shooks around 900 PM CDT. Funkley around 905 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Minnesota. LAT...LON 4776 9482 4794 9478 4792 9442 4770 9442 TIME...MOT...LOC 0140Z 279DEG 29KT 4785 9469 $$ Rick
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:36 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 6:36 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 636 PM CDT Mon Jul 26 2021 .UPDATE... Issued at 636 PM CDT Mon Jul 26 2021 One large storm formed near the Upper and Lower Red Lakes in northwest Minnesota, and tracked southeast to the southeast tip of Beltrami County. This cell has produced very large hail, some wind, and possibly a tornado. No information is likely to be received to confirm the possible tornado tonight. These cells have mainly moved off into the Minnesota arrowhead, but the tail end of some activity remains around Bemidji. The other area being watched is further west, between Bismarck and Jamestown. Cells have developed in this area too, but so far, nothing has taken off. As the night wears on, some activity could fill in between these two areas, but confidence is low. As has been messaged before, even though confidence is low, a severe thunderstorm watch has been issued for a good portion of the FA, and if something goes, it could produce very large hail, damaging winds, and possibly a tornado. && .SHORT TERM...(This evening through Tuesday night) Issued at 259 PM CDT Mon Jul 26 2021 Not much change to the previous thinking with respect to the convective potential this afternoon and evening. Will continue to monitor satellite and radar trends for storm initiation potential along the warm front or within the axis of instability stretching from near Minot to the west across the FA. See the above mesoscale discussion for more details on convection timing and impacts. Activity will depart overnight with another warm and sunny day expected tomorrow with highs in the 90s for the valley and west with upper 80s in the MN lakes and trees. Tomorrow night another weak short wave will bring thunder chances to the area with minimal rainfall amounts. .LONG TERM...(Wednesday through Monday) Issued at 259 PM CDT Mon Jul 26 2021 Impacts in the long term remain the same as much of the summer with above normal temps and overall dry pattern in place with northwesterly flow dominating the pattern across the northern plains into next week. Impacts of this pattern continue to be tied to prolonging or re-enforcing drought conditions. Temps will remain in the upper 80s and low 90s into the weekend with a possible cool down to near the normal into the low 80s by Sunday and Monday. With in the northwest flow aloft will be chances of convection with any weak shortwaves riding the western ridge with predictability remaining low wrt to timing and placement. Wednesday's 20 to 40 percent chance of storms is the highest in the extended with the best chances east of the valley then dry into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 636 PM CDT Mon Jul 26 2021 At this point, the only storm out there at the moment is affecting KBJI. Mentioned a VCTS at KBJI for another hour or so, then will have to re-evaluate. Confidence is too low to mention thunder tonight at any of the other sites, but will amend if it becomes more likely. Wind speeds look to remain relatively low throughout, and the presence of high level smoke brings the SCT200 mention. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...JK LONG TERM...JK AVIATION...Godon
Hazardous weather outlook, Jul 26, 4:32 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 432 PM CDT Mon Jul 26 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ008-014>016-024-026>030- 038-039-049-052>054-272145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 432 PM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Scattered severe storms are possible late this afternoon and evening. The strongest storms will be capable of hail the size of baseballs and wind gusts to 75 mph. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible across portions of west central Minnesota Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. SKYWARN spotters are encouraged to report hail of any size, wind damage, and rainfall amounts to the National Weather Service. NDZ006-007-272145- Towner-Cavalier- 432 PM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 5:53 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
553 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG TURTLE RIVER 47.59N 94.76W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
REPORT OF TREES BENT.
0544 PM HAIL TURTLE RIVER 47.59N 94.76W
07/26/2021 NULLNAN INCH BELTRAMI MN LAW ENFORCEMENT
DAMAGING HAIL.
&&Local storm report, Jul 26, 6:05 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
605 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL BLACKDUCK 47.73N 94.55W
07/26/2021 M1.75 INCH BELTRAMI MN PUBLIC
GOLF BALL SIZED HAIL REPORTED AT THE
BLACKDUCK GOLF COURSE.
0600 PM TSTM WND DMG TENSTRIKE 47.66N 94.68W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
STRUCTURAL DAMAGE REPORTED.
0600 PM HAIL TENSTRIKE 47.66N 94.68W
07/26/2021 M1.75 INCH BELTRAMI MN LAW ENFORCEMENT
GOLF BALL SIZED HAIL.
&&Local storm report, Jul 26, 6:15 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
615 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PENNINGTON 47.48N 94.48W
07/26/2021 M2.50 INCH BELTRAMI MN PUBLIC
2.5 INCH HAIL REPORTED VIA SOCIAL MEDIA WITH
IMAGE.
&&Special weather statement, Jul 26, 6:23 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
623 PM CDT Mon Jul 26 2021
MNZ017-024-270000-
Hubbard MN-South Beltrami MN-
623 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosby, or 8 miles southeast of Bemidji, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bemidji, Wilton, Lavinia, Rosby, Pennington and Nary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Minnesota.
LAT...LON 4741 9467 4732 9467 4732 9466 4726 9466
4744 9502 4754 9503 4753 9442 4741 9442
TIME...MOT...LOC 2323Z 291DEG 33KT 4739 9475
CJLocal storm report, Jul 26, 6:35 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
635 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL TENSTRIKE 47.66N 94.68W
07/26/2021 E2.75 INCH BELTRAMI MN PUBLIC
REPORT OF BASEBALL SIZE HAIL AND WINDOW
DAMAGE VIA SOCIAL MEDIA.
&&Special weather statement, Jul 26, 8:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Grand Forks ND 841 PM CDT Mon Jul 26 2021 MNZ009-017-270230- North Beltrami MN-South Beltrami MN- 841 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BELTRAMI COUNTY UNTIL 930 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Saum, or 26 miles north of Bemidji, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blackduck around 855 PM CDT. Shooks around 900 PM CDT. Funkley around 905 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Minnesota. LAT...LON 4776 9482 4794 9478 4792 9442 4770 9442 TIME...MOT...LOC 0140Z 279DEG 29KT 4785 9469 Rick
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:07 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 23 min |
| Jul 26, 11:16 PM CDT | Special Weather Statement | FGF | Mahnomen, Norman | 59 min |
| Jul 26, 11:52 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen | 38 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.